MAUDE Adverse Event Report: AROA BIOSURGERY LTD. OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY LTD. OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10246-2530P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Aroa's review of manufacturing documentation for the subject lot (ert-22l18) has confirmed that the devices were produced in accordance with the established procedures, with all process and final release specifications satisfied.Adhesion and bowel obstruction are noted as potential complications in the instructions for use of the device.Extent and strength of adhesions may differ based on the procedure performed and underlying patient conditions and may lead to bowel obstruction.The surgeon indicated that he utilizes a large number of tacks for surgical mesh placement and it is possible that this contributed to the adhesions and bowel obstruction.The surgeon also noted that no bowel resection was required to address the obstruction.Dates of implant and explant are approximate based on the information received from the surgeon.
 
Event or Problem Description
A patient underwent a complex bridged robotic ventral ipom (intraperitoneal onlay mesh) hernia repair with ovitex 1s permanent on approximately (b)(6) 2024.The patient returned with adhesions and a bowel obstruction on approximately (b)(6) 2024 and the device was explanted.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY LTD.
2 kingsford smith place
airport oaks, auckland 2022
NZ  2022
Manufacturer (Section G)
AROA BIOSURGERY LTD.
2 kingsford smith place
airport oaks, auckland 2022
NZ   2022
Manufacturer Contact
tina o'brien
2 kingsford smith place
airport oaks, auckland 2022
NZ   2022
MDR Report Key19367296
Report Number3007321028-2024-00028
Device Sequence Number3785093
Product Code FTM
UDI-Device Identifier09421904065727
UDI-Public09421904065727
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K181935
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberF10246-2530P
Device Catalogue NumberF10246-2530P
Device Lot NumberERT-22L18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown